Alert archive / Washington / River Flood Warnings in 2021
River Flood Warning 57, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 11, 2021, 8:20 PM PST for Pierce County, Washington. It took effect at Nov 12, 2021, 4:47 AM PST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2021, 8:20 PM PST (04:20 UTC)
- In effect from
- Nov 12, 2021, 4:47 AM PST
- Expired
- Nov 13, 2021, 2:39 AM PST
- In force
- 22 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pierce County, WA
The radar
The Seattle radar (KATX), 134 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Carbon River near Fairfax (FFXW1). The gauge peaked at 13.35 ft at Nov 12, 2021, 5:00 PM PST.
- Action stage
- 11.6 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 14.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12094000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
870
WGUS46 KSEW 120420
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
820 PM PST Thu Nov 11 2021
...The National Weather Service in Seattle WA has issued a Flood
Warning for the following rivers in Washington...
Carbon River Near Fairfax affecting Pierce County.
.Heavy rain began in the central and southern Washington Cascades
Thursday afternoon and will continue into Friday afternoon. Three to
five inches of rain is expected by Friday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued by late tonight at 430 AM PST.
&&
WAC053-121230-
/O.NEW.KSEW.FL.W.0057.211112T1247Z-211113T1039Z/
/FFXW1.1.ER.211112T1247Z.211112T1800Z.211113T0138Z.NO/
820 PM PST Thu Nov 11 2021
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY
NIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Carbon River Near Fairfax.
* WHEN...From late tonight to early Saturday morning.
* IMPACTS...At 13.5 feet, the Carbon River will flood the
residential areas near Crocker and sections of the Carbon River Rd
* ADDITIONAL DETAILS...
- At 7:00 PM PST Thursday the stage was 10.1 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 14.3 feet late tomorrow morning.
It will then fall below flood stage tomorrow afternoon.
- Flood stage is 13.5 feet.
- Flood History...This crest compares to a previous crest of
13.9 feet on 01/18/2005.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222
4710 12204 4700 12180
$$
444 follow-up statements
537
WGUS46 KSEW 121139
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
339 AM PST Fri Nov 12 2021
...Forecast flooding changed from Moderate to Major severity and
increased in duration for the following rivers in Washington...
Cowlitz River At Randle affecting Lewis County.
Carbon River Near Fairfax affecting Pierce County.
...The National Weather Service in Seattle WA has issued a Flood
Warning for the following rivers in Washington...
Stillaguamish River At Arlington affecting Snohomish County.
Skagit River Near Concrete affecting Skagit County.
Skykomish River Near Gold Bar affecting Snohomish County.
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Washington...
Cowlitz River At Packwood affecting Lewis County.
.Heavy rainfall will continue today, especially through the morning
hours, with an additional 1 to 2 inches of rain likely, with locally
higher amounts possible. Rain will begin to taper from north to
south through the afternoon and evening hours, with rivers
continuing to respond the heavy precipitation into the weekend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by this morning at 1145 AM PST.
&&
WAC061-121945-
/O.NEW.KSEW.FL.W.0060.211112T1726Z-211113T1713Z/
/GLBW1.1.ER.211112T1726Z.211113T0000Z.211113T0512Z.NO/
339 AM PST Fri Nov 12 2021
...FLOOD WARNING IN EFFECT FROM THIS MORNING THROUGH SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Skykomish River Near Gold Bar.
* WHEN...From this morning to late tomorrow morning.
* IMPACTS...At 16.0 feet, the Skykomish River will cause minor
flooding of low pasture lands and some roads along the river...
including Ben Howard road...Index-Galena Rd and Tualco Loop Rd. A
stage of 16 feet on the Skykomish River corresponds to a Phase 3
in the Snohomish County flood program.
* ADDITIONAL DETAILS...
- At 2:30 AM PST Friday the stage was 11.4 feet.
- Forecast...The river will rise above flood stage late this
morning to 16.2 feet late this afternoon. It will then fall
below flood stage late this evening to 10.5 feet and begin
rising again late tomorrow evening. It will rise to 13.6 feet
Sunday afternoon. It will then fall again and remain below
flood stage.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.2 feet on 11/09/1989.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197
4794 12169 4787 12147
$$
WAC061-121945-
/O.NEW.KSEW.FL.W.0061.211112T2007Z-211113T1634Z/
/ARLW1.1.ER.211112T2007Z.211113T0000Z.211113T0433Z.NO/
339 AM PST Fri Nov 12 2021
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Stillaguamish River At Arlington.
* WHEN...From this afternoon to tomorrow morning.
* IMPACTS...At 14.0 feet, the Stillaguamish River will locally spill
over its banks. Minor flooding around Silvana will occur...
including over Pioneer Highway. A stage of 14 feet on the
Stillaguamish River corresponds roughly to Phase 2 in the
Snohomish County Flood program.
* ADDITIONAL DETAILS...
- At 3:10 AM PST Friday the stage was 10.3 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 14.7 feet late this afternoon.
It will then fall below flood stage this evening.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
14.6 feet on 11/26/2009.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240
4823 12224 4824 12214
$$
WAC057-121945-
/O.NEW.KSEW.FL.W.0062.211112T2125Z-000000T0000Z/
/CONW1.2.ER.211112T2125Z.211113T0600Z.000000T0000Z.NO/
339 AM PST Fri Nov 12 2021
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Moderate flooding is forecast.
* WHERE...Skagit River Near Concrete.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 28.0 feet, the Skagit River will flood low areas and
sections of roads along the river from Rockport downstream to
Sedro Woolley. This level for this location on the Skagit
corresponds to a Phase 3 flood in the Skagit County flood system.
* ADDITIONAL DETAILS...
- At 3:00 AM PST Friday the stage was 22.5 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon and continue rising to a crest of 31.9 feet
late this evening.
- Flood stage is 28.0 feet.
- Flood History...This crest compares to a previous crest of
31.4 feet on 10/28/1967.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4845 12163 4848 12185 4846 12227 4853 12227
4856 12185 4850 12160
$$
WAC041-121945-
/O.EXT.KSEW.FL.W.0059.211112T1139Z-211113T1212Z/
/PACW1.2.ER.211112T1137Z.211112T1800Z.211113T0312Z.NO/
339 AM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING THROUGH LATE
TONIGHT...
* WHAT...Moderate flooding is forecast.
* WHERE...Cowlitz River At Packwood.
* WHEN...From early this morning to late tonight.
* IMPACTS...At 11.0 feet, the Cowlitz River will cause flooding from
the upper reaches of the river downstream through Packwood...
inundating roads...pasture lands...and some farms.
* ADDITIONAL DETAILS...
- At 3:00 AM PST Friday the stage was 9.9 feet.
- Forecast...The river will rise above flood stage early this
morning to 12.0 feet late this morning. It will then fall
below flood stage this evening to 5.1 feet and begin rising
again early Sunday morning. It will rise to 5.4 feet late
Sunday morning. It will then fall again and remain below
flood stage.
- Flood stage is 10.5 feet.
- Flood History...This crest compares to a previous crest of
11.9 feet on 01/31/2003.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4664 12146 4653 12160 4646 12173 4660 12182
4667 12173 4674 12164
$$
WAC041-121945-
/O.EXT.KSEW.FL.W.0058.211112T1221Z-211114T1454Z/
/RAWW1.3.ER.211112T1221Z.211113T0000Z.211114T0554Z.NO/
339 AM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING THROUGH
SUNDAY MORNING...
* WHAT...Major flooding is forecast.
* WHERE...Cowlitz River At Randle.
* WHEN...Until Sunday morning.
* IMPACTS...At 22.0 feet, the Cowlitz River will cause major
flooding from the vicinity of Randle downstream through Riffe
Lake...with dangerous inundation of many roads including US
Highway 12...residential and commercial areas...and farms.
Flooding will occur all along the river including headwaters...
tributaries...and other streams within and near the Cowlitz River
Basin.
* ADDITIONAL DETAILS...
- At 3:15 AM PST Friday the stage was 16.9 feet.
- Forecast...The river is expected to rise above flood stage
early this morning to a crest of 22.7 feet late this
afternoon. It will then fall below flood stage late tomorrow
evening.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
22.5 feet on 01/31/2003.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220
4659 12198 4661 12183
$$
WAC053-121945-
/O.EXT.KSEW.FL.W.0057.211112T1514Z-211113T1500Z/
/FFXW1.2.ER.211112T1514Z.211112T1800Z.211113T0600Z.NO/
339 AM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH SATURDAY
MORNING...
* WHAT...Moderate flooding is forecast.
* WHERE...Carbon River Near Fairfax.
* WHEN...From this morning to tomorrow morning.
* IMPACTS...At 13.5 feet, the Carbon River will flood the
residential areas near Crocker and sections of the Carbon River Rd
* ADDITIONAL DETAILS...
- At 3:00 AM PST Friday the stage was 11.7 feet.
- Forecast...The river will rise above flood stage this morning
to 14.9 feet late this morning. It will then fall below flood
stage late this evening to 9.2 feet and begin rising again
late tomorrow evening. It will rise to 9.8 feet late Sunday
morning. It will then fall again and remain below flood
stage.
- Flood stage is 13.5 feet.
- Flood History...This crest compares to a previous crest of
14.5 feet on 11/25/2014.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222
4710 12204 4700 12180
$$
CK626
WGUS86 KSEW 121924
FLSSEW
Flood Statement
National Weather Service Seattle WA
1124 AM PST Fri Nov 12 2021
...The Flood Warning continues for the following rivers in
Washington...
Carbon River Near Fairfax affecting Pierce County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by this evening at 730 PM PST.
&&
WAC053-130330-
/O.EXT.KSEW.FL.W.0057.000000T0000Z-211113T0501Z/
/FFXW1.1.ER.211112T2127Z.211112T2346Z.211113T0216Z.NO/
1124 AM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH THIS
EVENING...
* WHAT...The river is forecast to crest near flood stage.
* WHERE...Carbon River Near Fairfax.
* WHEN...Until late this evening.
* IMPACTS...At 12.0 feet, the Carbon River will locally spill out of
its banks into nearby fields and over the Carbon River Rd...
including inside Rainier National Park
* ADDITIONAL DETAILS...
- At 11:00 AM PST Friday the stage was 12.6 feet.
- Forecast...The river will rise to near flood stage late this
afternoon. It will then fall to 9.2 feet and begin rising
again early Sunday morning. It will rise to 9.5 feet late
Sunday morning. It will then fall again and remain below
flood stage.
- Flood stage is 13.5 feet.
- Flood History...This crest compares to a previous crest of
13.3 feet on 01/31/2003.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222
4710 12204 4700 12180
$$
Wolcott753
WGUS86 KSEW 122311
FLSSEW
Flood Statement
National Weather Service Seattle WA
311 PM PST Fri Nov 12 2021
...The Flood Warning continues for the following rivers in
Washington...
Carbon River Near Fairfax affecting Pierce County.
.The Carbon River will crest near minor flood stage this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by this evening at 915 PM PST.
&&
WAC053-130515-
/O.CON.KSEW.FL.W.0057.000000T0000Z-211113T0501Z/
/FFXW1.1.ER.211112T2127Z.211112T2346Z.211113T0216Z.NO/
311 PM PST Fri Nov 12 2021
...FLOOD WARNING REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THIS
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Carbon River Near Fairfax.
* WHEN...Until late this evening.
* IMPACTS...At 13.5 feet, the Carbon River will flood the
residential areas near Crocker and sections of the Carbon River Rd
* ADDITIONAL DETAILS...
- At 3:00 PM PST Friday the stage was 13.3 feet.
- Forecast...The river will rise to 13.5 feet late this
afternoon. It will then fall to 9.2 feet and begin rising
again early Sunday morning. It will rise to 9.5 feet late
Sunday morning. It will then fall again and remain below
flood stage.
- Flood stage is 13.5 feet.
- Flood History...This crest compares to a previous crest of
13.3 feet on 01/31/2003.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222
4710 12204 4700 12180
$$
33078
WGUS86 KSEW 130508
FLSSEW
Flood Statement
National Weather Service Seattle WA
908 PM PST Fri Nov 12 2021
...The Flood Warning is extended for the following rivers in
Washington...
South Prairie Creek at South Prairie affecting Pierce County.
...The Flood Warning is expired for the following rivers in
Washington...
Carbon River Near Fairfax affecting Pierce County.
...The Flood Warning continues for the following rivers in
Washington...
Puyallup River Near Orting affecting Pierce County.
Nisqually River Near National affecting Lewis and Pierce Counties.
.The rain is over for now, allowing rivers in south western
Washington to crest and begin to recede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued by this evening at 1015 PM PST.
&&
WAC053-130615-
/O.EXP.KSEW.FL.W.0057.000000T0000Z-211113T0501Z/
/FFXW1.1.ER.211112T2127Z.211112T2346Z.211113T0216Z.NO/
908 PM PST Fri Nov 12 2021
...FLOOD WARNING HAS EXPIRED THIS EVENING...
The Flood Warning has expired for
the Carbon River Near Fairfax.
* ADDITIONAL DETAILS...
- At 11:00 AM PST Friday the stage was 12.6 feet.
- Forecast...The river crested near flood stage and will
continue to fall.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222
4710 12204 4700 12180
$$
WAC053-131315-
/O.EXT.KSEW.FL.W.0065.000000T0000Z-211113T1835Z/
/SPEW1.2.ER.211112T1920Z.211113T0015Z.211113T0935Z.UU/
908 PM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...South Prairie Creek at South Prairie.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 4000.0 cfs, South Prairie Creek will flood low lying
areas and roads from the Town of South Prairie downstream to the
Carbon River near Orting.
* ADDITIONAL DETAILS...
- At 8:15 PM PST Friday the flow was 4250.0 cfs.
- Recent Activity...The maximum river flow in the 24 hours
ending at 8:15 PM PST Friday was 6910.0 cfs.
- Forecast...The river is expected to continue to fall to below
flood stage this evening.
- Flood flow is 4000.0 cfs.
- Flood History...This crest compares to a previous crest of
4650.0 cfs on 11/25/1999.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4708 12205 4707 12207 4706 12208 4706 12210
4708 12209 4709 12205
$$
WAC053-131315-
/O.EXT.KSEW.FL.W.0054.000000T0000Z-211113T1417Z/
/ORTW1.2.ER.211112T0625Z.211113T0045Z.211113T0517Z.NO/
908 PM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Puyallup River Near Orting.
* WHEN...Until tomorrow morning.
* IMPACTS...At 10000.0 cfs, the Puyallup river will flood low lying
areas near Orting and along the upper reaches, including along
Orville Road East south of Brooks Road, Neadham Road, and the
vicinity of the County Subdivision/Tomolla Farm. High flows will
also increase the threat of channel migration and bank erosion.
* ADDITIONAL DETAILS...
- At 8:15 PM PST Friday the flow was 11300.0 cfs.
- Recent Activity...The maximum river flow in the 24 hours
ending at 8:15 PM PST Friday was 15100.0 cfs.
- Forecast...The river is expected to fall below flood stage
late this evening and continue to fall.
- Flood flow is 10000.0 cfs.
- Flood History...This crest compares to a previous crest of
11200.0 cfs on 12/11/1946.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4692 12227 4705 12228 4712 12233 4724 12219
4715 12214 4700 12207
$$
WAC041-053-131315-
/O.EXT.KSEW.FL.W.0052.000000T0000Z-211113T1610Z/
/NISW1.2.ER.211112T0541Z.211112T2345Z.211113T0710Z.NO/
908 PM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Nisqually River Near National.
* WHEN...Until tomorrow morning.
* IMPACTS...At 8000.0 cfs, the Nisqually River will flood roads and
pasture lands along the upper reaches of the river from Mt Rainier
National Park downstream to Alder Lake.
* ADDITIONAL DETAILS...
- At 8:00 PM PST Friday the flow was 8810.0 cfs.
- Recent Activity...The maximum river flow in the 24 hours
ending at 8:00 PM PST Friday was 11300.0 cfs.
- Forecast...The river will fell below flood stage this evening
and will continue to fall. The flood wave will continue to
move downstream.
- Flood flow is 8000.0 cfs.
- Flood History...This crest compares to a previous crest of
8780.0 cfs on 12/04/1989.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4674 12165 4664 12189 4670 12227 4683 12213
4681 12198 4683 12187
$$
JBBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 11, 3:01 PM PST, 5 hours 19 minutes earlier.
Area forecast discussion, Nov 11, 3:01 PM PST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
301 PM PST Thu Nov 11 2021
.SYNOPSIS...Rain will continue through Friday. The rain will be
heavy at times--especially in the mountains. Rivers across Western
Washington will rise sharply. After a dry day on Saturday, another
frontal system will move through the area Sunday and Monday. Cooler,
drier weather is likely by the middle of next week.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...Moderate to locally heavy
rain will continue to stream into Western Washington through
Friday. There have been a few lightning strikes at the coast and
offshore. Satellite imagery does not look like a smooth continuous
sheet or baroclinic zone, but instead is lumpy and convective.
This warm, wet frontal system, this atmospheric river, will shift
southeast out of Western Washington around Friday evening. SPC has
noted in their discussion that the convective elements will juice
up the rainfall tonight so we shall see what shows up in the
gauges through this evening as the flood warnings begin to go out.
Another frontal system will arrive Saturday night or Sunday and
this system is also wet and warm, atmospheric river part two. It
is a good thing that the rivers will get a chance to crest and
recede on Saturday. The snow level will again be high on Sunday--
up around 8000 feet. 19
.LONG TERM /MONDAY THROUGH THURSDAY/...There might be a pause in
the warm sector of the frontal system Sunday afternoon or night,
but the wet, warm plume of moisture will be back over Western WA
on Monday and then cold frontal passage ought to be around Monday
evening. Tuesday through Thursday will be cool and fairly dry. 19
&&
.AVIATION...A warm front draped across the region will bring
periods of heavy rain and reduced cigs and visibilities to area
terminals through the remainder of the day. Conditions across the
terminals generally remain a mixed bag of IFR to LIFR across the
region this afternoon, with radar showing heavier precipitation
moving inland across portions of the Sound at this hour. Don't
expect much in the way of improvement to cigs and visibilities
until Friday-once the cold front moves across the region and the
rain gradually starts to taper. Flow at the surface is generally
out of the southeast. A few breezy conditions with gust to 20-25
kts can be expected through the evening hours, mainly in the
vicinity of any heavier showers.
KSEA...Southeast flow is expected, generally between 10-15 kts. A
few gusts to 20-25 kts will be possible, especially in the
vicinity of heavier showers. Conditions generally expected to
remain IFR tonight, with not much improvement in cigs and
visibilities before Friday morning. 14
&&
.MARINE...A warm front will remain draped across the region today,
before a cold front drops down across the area waters on Friday.
Southerly winds have started to pick up across the coastal waters
over the past few hours and are expected to remain elevated into
early Friday morning. Winds look to ease over the region Friday
morning in the wake of the frontal system and then look to remain
benign into Saturday. Another system will move across the area
waters late in the weekend, likely yielding another round of
marine area headlines. Heavy rain today and Friday may lead to
reduced visibilities over area waters.
Swells generally hovering between 6-8 feet today and look to
increase to 8-11 feet over the offshore waters on Friday. Swells
look to hover in this range over the weekend, before subsiding
down to 5-8 ft on Monday. 14
&&
.HYDROLOGY...Atmospheric river event in progress this afternoon
over Western Washington. Rainfall amounts in the last 6 hours
ending at 2 pm/22z were in the 0.75-1 inch range in the Olympics
with 0.25 to 0.75 inches in the Cascades. Rain rates will increase
later this afternoon through Friday morning before the rain
tapers off Friday afternoon. 3 to 5 inches of rain expected over
the Olympics and most of the Cascades through Friday morning.
Rainfall rates could be enhanced over the Olympics with some
convective features embedded in the river. Snow levels are already
high in the Cascades. The temperature at Camp Muir around 10,000
feet on Mount Rainier is 32 degrees at 2 pm.
Heaviest rain forecast over the Cascades of Snohomish and King
county and could get as far north as Skagit county. Major flooding
is possible on the Tolt, Snoqualmie, Snohomish and possibly the
Skagit river in the next 18-36 hours.
Skokomish river the only river with a flood warning currently in
effect at 2 pm Thursday. In the next 12-24 hours another 20-24
forecast points will be added to the flood warning list. Currently
the next group of rivers expected to be added to the flood
warning list include the Tolt, Nisqually, Snoqualmie (at the
Falls), Puyallup and Skykomish. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Saturday afternoon for Admiralty Inlet Area-
Bellevue and Vicinity-Cascades of Pierce and Lewis Counties-
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties-Central Coast-East Puget Sound Lowlands-
Eastern Strait of Juan de Fuca-Everett and Vicinity-Hood
Canal Area-Lower Chehalis Valley Area-North Coast-Olympics-
Seattle and Vicinity-Southwest Interior-Tacoma Area-Western
Skagit County-Western Strait of Juan De Fuca-Western
Whatcom County.
PZ...Small Craft Advisory until 4 AM PST Friday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory from 6 PM this evening to 4 AM PST Friday
for East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 10 PM PST this evening for West
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleIn the hours before
Special weather statement, Nov 11, 3:00 PM PST, 5 hours 20 minutes before
Special Weather Statement National Weather Service Seattle WA 300 PM PST Thu Nov 11 2021 WAZ503-504-506-507-509-511>517-555-556-558-559-567>569-130000- Western Whatcom County-Southwest Interior-Western Skagit County- Everett and Vicinity-Tacoma Area-Hood Canal Area- Lower Chehalis Valley Area-Olympics-Eastern Strait of Juan de Fuca- Western Strait of Juan De Fuca-North Coast-Central Coast- East Puget Sound Lowlands-Bellevue and Vicinity-Seattle and Vicinity- Bremerton and Vicinity-Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 300 PM PST Thu Nov 11 2021 ...HEAVY RAINFALL HAS LEAD TO AN INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON... Rainfall amounts of 3-8 inches over the past 7 days has led to high soil moisture levels across western Washington. Additional rainfall amounts of 1-3 inches across the lowlands and 4-6 inches across the mountains is expected with the next system impacting the region through Friday. This will continue to put extra pressure on soil instability and lead to an increased threat of landslides. For more information about current conditions, visit www.weather.gov/seattle, select Hydrology, and then scroll down for the links to the landslide information pages. For more information on landslides, visit the website for the Washington State Department of Natural Resources landslide geologic hazards at: http://bit.ly/2mtA3wn www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 4:00 PM PST | River Flood Warning | SEW | Pierce | 37 hr |
| Nov 11, 4:04 PM PST | River Flood Warning | SEW | King | 37 hr |
| Nov 11, 7:57 PM PST | River Flood Warning | SEW | Lewis | 41 hr |
| Nov 11, 8:52 PM PST | River Flood Warning | SEW | Lewis | 4 days |
| Nov 11, 8:56 PM PST | River Flood Warning | SEW | Lewis | 15 hr |
| Nov 12, 3:39 AM PST | River Flood Warning | SEW | Snohomish | 22 hr |
| Nov 12, 3:39 AM PST | River Flood Warning | SEW | Snohomish | 24 hr |
| Nov 12, 3:39 AM PST | River Flood Warning | SEW | Skagit | 26 hr |
| Nov 12, 6:38 AM PST | River Flood Warning | SEW | King | 45 hr |
| Nov 12, 11:56 AM PST | River Flood Warning | SEW | Grays Harbor, Thurston | 40 hr |
| Nov 12, 1:23 PM PST | Areal Flood Advisory | SEW | King, Snohomish | 3 hr |
| Nov 12, 1:40 PM PST | River Flood Warning | SEW | Pierce | 15 hr |
| Nov 12, 1:46 PM PST | River Flood Warning | SEW | Snohomish | 41 hr |
| Nov 12, 1:46 PM PST | River Flood Warning | SEW | Snohomish | 23 hr |
| Nov 12, 2:24 PM PST | Gale Watch | SEW | 12 hr | |
| Nov 12, 2:24 PM PST | Small Craft Advisory | SEW | 4 days |
Nearby
River Flood Warnings in Washington, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.